Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of this interaction is not known.
What might happen:
You may experience delirium or loss of consciousness.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. If you notice any confusion, loss of coordination, or loss of consciousness, contact your doctor right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Faisal I, lindenmayer JP, Taintor Z, Cancro R. Clozapine-benzodiazepine interactions. J Clin Psychiatry 1997 Dec;58(12):547-8.
2.Clozaril (clozapine tablets) US prescribing information. Novartis Pharmaceuticals Corporation March, 2013.
3.Borentain S, Millet B, Olie JP. Cardiac risk at the onset of treatment in patients treated with benzodiazepines and clozapine. Eur Psychiatry 2002 Nov;17(7):419-20.
4.Jackson CW, Markowitz JS, Brewerton TD. Delirium associated with clozapine and benzodiazepine combinations. Ann Clin Psychiatry 1995 Sep;7(3):139-41.
5.Sassim N, Grohmann R. Adverse drug reactions with clozapine and simultaneous application of benzodiazepines. Pharmacopsychiatry 1988 Nov; 21(6):306-7.
6.Tupala E, Niskanen L, Tiihonen J. Transient syncope and ECG changes associated with the concurrent administration of clozapine and diazepam. J Clin Psychiatry 1999 Sep;60(9):619-20.
7.Cobb CD, Anderson CB, Seidel DR. Possible interaction between clozapine and lorazepam. Am J Psychiatry 1991 Nov;148(11):1606-7.
8.Klimke A, Klieser E. Sudden death after intravenous application of lorazepam in a patient treated with clozapine. Am J Psychiatry 1994 May; 151(5):780.